MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES

ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Catalog Number 06P07-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false reactive alinity s htlv i/ii results for two cadaveric tissue donors.The following data was provided (interpretation of results: <1.00 is nonreactive): on (b)(6) 2023, sid (b)(6), initial result = 5.24 s/co, repeats = 6.11 s/co and 6.57 s/co, additional laboratory data was provided: hiv ag/ab = 0.08 s/co, hbsag = 0.20 s/co, anti-hcv = 0.04 s/co, anti-hbc = 0.09 s/co, hemolysis result = 100 ng/dl.On (b)(6) 2023, sid (b)(6) initial result = 2.03 s/co, repeats = 1.64 s/co and 0.23 s/co, repeat with another lot number = 0.20 s/co, additional laboratory data was provided: hiv ag/ab = 0.06 s/co, hbsag = 0.35 s/co, anti-hcv = 0.02 s/co, anti-hbc = 0.10 s/co, hemolysis result = 20 ng/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Completed information for section a1 patient identifier: sids (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false reactive alinity s htlv i/ii results for two cadaveric tissue donors.The following data was provided (interpretation of results: <1.00 is nonreactive): (b)(6) 2023 sid (b)(6) initial result = 5.24 s/co, repeats = 6.11 s/co and 6.57 s/co.Additional laboratory data was provided: hiv ag/ab = 0.08 s/co, hbsag = 0.20 s/co, anti-hcv = 0.04 s/co, anti-hbc = 0.09 s/co, hemolysis result = 100 ng/dl.(b)(6) 2023 sid (b)(6) initial result = 2.03 s/co, repeats = 1.64 s/co and 0.23 s/co, repeat with another lot number = 0.20 s/co.Additional laboratory data was provided: hiv ag/ab = 0.06 s/co, hbsag = 0.35 s/co, anti-hcv = 0.02 s/co, anti-hbc = 0.10 s/co, hemolysis result = 20 ng/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s htlv i/ii results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Return testing was not performed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Evaluation of complaint data for the product and lot 49190be00 did not identify an increase in complaint activity for the complaint issue.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 49190be00 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A review of field data for alinity s htlv i/ii was performed.Overall reactive rates of lot 49190be00 at mid america transplant svc (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of lot 49190be00 is within product requirements and comparable to other lots analyzed in the comparison.At mid america transplant svc (usa) the specificity performance of lot 49190be00 is within package insert representative data for cadaveric specimens.An analysis of specimen testing at the customer site confirmed the elevated values for sids (b)(6), while review of other testing at the site demonstrated consistent performance.A review of the customer-provided donor testing data was performed.The testing profile of sid (b)(6) demonstrates variable decreasing replicates across the initial and duplicate retests, with two reactive and one nonreactive result.The retest performed with another cartridge yielded a nonreactive result similar to that of the second retest replicate.This type of testing pattern may indicate an issue with sample integrity or incomplete clotting of the sample on test.A similar pattern was not observed in the data provided for sid (b)(6).However, further evaluation of false reactive results associated with cadaveric testing on the alinity s system was previously completed.This review determined that donor demographics (older age) and comorbidities, as well as sample integrity were identified as contributing factors for the false reactive results.Customer education to highlight the importance of pre-analytics to optimize sample integrity were carried out.Based on the investigation alinity s htlv i/ii reagent lot 49190be00 is performing as intended, no systemic issue or deficiency of the alinity s htlv i/ii reagent was identified.Section g1 has been updated to current contact information.Section d4 lot # was inadvertently reported as unknown and has been updated to 49190be00.

Brand Name
ALINITY S HTLV I/II REAGENT KIT
Common Device Name
HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17766564
Report Number3002809144-2023-00396
Device Sequence Number17933457
Product Code QHM
UDI-Device Identifier00380740117214
UDI-Public00380740117214
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
BL 125675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Catalogue Number06P07-60
Device Lot Number49190BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown